MAUDE Adverse Event Report: CONMED CORPORATION VCARE MEDIUM (34MM) CUP; UTERINE MANIPULATOR

CONMED CORPORATION VCARE MEDIUM (34MM) CUP; UTERINE MANIPULATOR
Catalog Number 60-6085-201
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One (1) 60-6085-201 vcare medium (34mm) cup was returned to the conmed quality assurance lab.Visual inspection of the device found the cervical cup and intrauterine balloon had completely detached from the manipulator tube.Therefore, this complaint was confirmed.It was noted that the locking mechanism was firmly attached to the manipulator tube, indicating that it had not been released when removed.No manufacturing or part related defect was identified upon examination.The production line was reviewed and no issues were identified.A review of the manufacturing documents from the device history record/lot history record has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.This failure is addressed in the risk documents.To date there have been no long term adverse effects resulting from this type of incident, however, there is currently a capa initiated to address this reported issue.To reduce the risk of patient injury, the instructions for use (ifu) states: "prior to device removal, ensure the locking mechanism is released via the thumbscrew and swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Do not use excessive force upon device removal to avoid traumatizing the vaginal canal and/or component detachment." the ifu further states: "upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that no components or fragments of these components were retained in the patient.There are 5 parts/components to the vcare cervical elevator retractor.These are: 1) the balloon; 2) the forward "cervical" cup; 3) the back or vaginal cup; 4) the locking assembly with thumbscrew; 5) the metal shaft and handle with balloon inflation valve.".
 
Event or Problem Description
As reported on medwatch form user facility # (b)(4), during a total laparoscopic hysterectomy, "the v-care uterine manipulation device balloon and green cup detached from handle inside patient.All detached parts were recovered and the patient was not harmed." there was no significant delay in procedure or injury to the patient.This report is filed on the basis of potential injury with recurrence.

Brand Name
VCARE MEDIUM (34MM) CUP
Common Device Name
UTERINE MANIPULATOR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6591580
Report Number1320894-2017-00111
Device Sequence Number16224332
Product Code LKF
UDI-Device Identifier00653405061802
UDI-Public(01)00653405061802(17)180620(30)1(10)201606201
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2018
Device Catalogue Number60-6085-201
Device Lot Number201606201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Initial Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight171